MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer reported to the technical support engineer (tse) that the drape was not detecting on patient side manipulator (psm1).The customer tried changing the drape and restarting the system; however, the issue persisted.Tse suggested to verify the pogo pins and tried cleaning.The customer stated the psm was defective and opted to continue as a three-arm procedure.Isi followed up with the initial reporter and obtained the following additional information: the ports were placed in the patient when the issue was first identified.There was no patient injury or harm.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse found no issues with the patient side manipulator (psm1) as it was tried with multiple instrument adaptors and instruments.Fse could not reproduce the reported issue but replaced the psm1 and verified its functioning as the error seemed to be intermittent.The system was tested and verified as ready for use.The complaint was not confirmed based on field evaluation.A return material authorization (rma) has been issued for the return of the psm1.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product involved with this complaint to perform failure analysis.In the system logs, an error was found indicating an issue with the drape not being detecting on patient side manipulator (psm1) confirming the issue occurred in the field.Upon visual inspection, no issues were found related to the reported event.The psm was tested on a patient side cart fixture test platform (pftp) and upon start up the unit failed with an error 1 and error 23023 pointing to cannula sensor.The complaint was confirmed based on failure analysis.The probable root cause of the reported issue can be attributed to an electrical fault of a component or module within the cannula sensor on the affected psm.This issue can be resolved by replacing the affected psm via fse service or switching to a different patient side cart (psc).

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23751380
Report Number2955842-2025-47830
Device Sequence Number5865835
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown